Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 24, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Apr 10, 2018, 3:54 AM EDT. It took effect at Apr 11, 2018, 2:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2018, 3:54 AM EDT (07:54 UTC)
- In effect from
- Apr 11, 2018, 2:00 AM EDT
- Expired
- Apr 12, 2018, 10:00 AM EDT
- In force
- 32 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
503 WHUS72 KMLB 100754 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 354 AM EDT Tue Apr 10 2018 AMZ550-110800- /O.NEW.KMLB.SC.Y.0024.180411T0600Z-180412T0000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 354 AM EDT Tue Apr 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT WEDNESDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 2 AM to 8 PM EDT Wednesday. * WINDS...North increasing near 20 knots tonight into Wednesday. * WAVES/SEAS...Building 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-110800- /O.NEW.KMLB.SC.Y.0024.180411T0600Z-180412T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 354 AM EDT Tue Apr 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 5 AM EDT THURSDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 2 AM Wednesday to 5 AM EDT Thursday. * WINDS...North increasing near 20 knots late tonight and Wednesday. * WAVES/SEAS...Building 7 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ552-110800- /O.NEW.KMLB.SC.Y.0024.180411T0900Z-180412T0000Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- 354 AM EDT Tue Apr 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT WEDNESDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 5 AM to 8 PM EDT Wednesday. * WINDS...North increasing near 20 knots late tonight and Wednesday. * WAVES/SEAS...Building 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ555-572-575-110800- /O.NEW.KMLB.SC.Y.0024.180411T0900Z-180412T0900Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 354 AM EDT Tue Apr 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 5 AM Wednesday to 5 AM EDT Thursday. * WINDS...North winds increasing near 20 knots late tonight and Wednesday. * WAVES/SEAS...Seas building 7 to 8 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
503 WHUS72 KMLB 110820 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 420 AM EDT Wed Apr 11 2018 AMZ555-572-575-121400- /O.EXT.KMLB.SC.Y.0024.180411T0900Z-180412T1400Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 420 AM EDT Wed Apr 11 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THURSDAY... * WINDS...North 15 to 20 knots becoming northeast into tonight. * WAVES/SEAS...Seas building to 7 to 8 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-120800- /O.EXT.KMLB.SC.Y.0024.000000T0000Z-180412T0800Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 420 AM EDT Wed Apr 11 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...North around 20 knots, decreasing to 15 to 20 knots this afternoon and becoming northeast into tonight. * WAVES/SEAS...Building to 7 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-120000- /O.CON.KMLB.SC.Y.0024.000000T0000Z-180412T0000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 420 AM EDT Wed Apr 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...North 15 to 20 knots. * WAVES/SEAS...Building to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ552-120000- /O.CON.KMLB.SC.Y.0024.180411T0900Z-180412T0000Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- 420 AM EDT Wed Apr 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...North 15 to 20 knots. * WAVES/SEAS...Building to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
167 WHUS72 KMLB 120115 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 915 PM EDT Wed Apr 11 2018 AMZ555-572-575-121200- /O.CON.KMLB.SC.Y.0024.000000T0000Z-180412T1400Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 915 PM EDT Wed Apr 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... * WINDS...North 15 to 20 knots becoming northeast into tonight. * WAVES/SEAS...Seas building to 7 to 8 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-120800- /O.CON.KMLB.SC.Y.0024.000000T0000Z-180412T0800Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 915 PM EDT Wed Apr 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...North around 20 knots, decreasing to 15 to 20 knots this afternoon and becoming northeast into tonight. * WAVES/SEAS...Building to 7 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
889 WHUS72 KMLB 120802 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 402 AM EDT Thu Apr 12 2018 AMZ570-120915- /O.EXP.KMLB.SC.Y.0024.000000T0000Z-180412T0800Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 402 AM EDT Thu Apr 12 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Small craft should continue to exercise caution for seas up to 6 feet. $$ AMZ555-572-575-121400- /O.CON.KMLB.SC.Y.0024.000000T0000Z-180412T1400Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 402 AM EDT Thu Apr 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...East to northeast around 15 knots. * WAVES/SEAS...Seas up to 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 9:40 PM EDT, 6 hours 14 minutes earlier.
Area forecast discussion, Apr 9, 9:40 PM EDT, 6 hours 14 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 940 PM EDT Mon Apr 9 2018 .UPDATE... Tonight...Frontal boundary just to our north has been focusing numerous showers/storms this evening and the GFS shows the front oscillating near our northern areas. So our likely PoPs there look good and may even need to be raised. Farther south is trickier as the HRRR has been showing convection propagating down into central sections after midnight. Conditions aloft look more supportive of sustaining convection during the overnight as mid level temps cool and broadly diffluent upper level flow develops ahead of shortwave trough. The main concern with the showers/storms will be considerable water ponding in low lying areas from local 2-3 inch rainfall amounts. Since the HRRR has been so persistent in advancing the convection southward, have bumped up PoPs into central sections. The large scale models hold the frontal boundary near our northern areas, so think that the convection propagating southward will run out of gas southward from Orlando and Cape Canaveral in the overnight hours. With partly cloudy skies in the south and very moist low levels, have added mention of patchy late night fog. Tuesday (Previous Discussion)...Conditions become more unstable aloft as a digging shortwave trough induces weak cyclonic flow over the southeast. Consequently, the flow becomes considerably more energetic with several vort maxes passing across the northern half of the CWA beginning early Tuesday morning. Expect numerous showers and isolated thunderstorms to develop over the northeastern Gulf and push onshore, mainly over the I-4 corridor. With time, the old surface boundary will begin to sag south through the area, acting as the focal point for showers and storms from Brevard/Osceola county south. Maintained categorical PoPs (80%+) from Melbourne-Kissimmee north and likely (60-70%) elsewhere. Some breaks in the sun, at least across Okeechobee/Osceola counties and the Space/Treasure Coasts should bring temperatures up into the mid 80s before cloud cover and precip chances increase. Unidirectional flow out of the west in the low levels, enhanced a bit aloft, suggest a chance for strong wind gusts tomorrow especially if surface instability can be maximized through breaks in the cloud cover. The Storm Prediction Center has placed the central peninsula under a marginal risk for severe thunderstorms tomorrow afternoon. && .AVIATION... Large mass of showers/storms along quasi-stationary frontal boundary has been occurring just north of Lake/Volusia counties late this evening, with some activity affecting our far northern sections. This convection is not likely to completely end with loss of daytime heating as conditions aloft become more supportive overnight. Therefore, have a mention of vicinity thunder northward from KISM- KMCO-KTIX. Timing is not certain enough to add tempo groups, but the most likely affected terminals should be KLEE-KSFB-KDAB. Skies may stay partially cleared enough in the south for patchy late night fog KVRB-KFPR. Considerable cloudiness and showers along with isolated storms are expected to gradually push southward on Tue and produce periods of MVFR and brief IFR at most of the terminals. && .MARINE... Tonight-Tue...A quasi-stationary front near the northern waters will start to slide south by Tue. This boundary has been focusing large convective clusters, and will continue to do so through Tue. Generally southwest winds 10-15 knots can be expected ahead of the front and then shifting to north/northeast behind the front Tue afternoon in the north, although showers/storms will periodically lead to variable wind directions. Seas 3-4 feet. Strong wind gusts to around 35 knots will occur with some of the storms. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Lascody IMPACT WX....Cristaldi
Hazardous weather outlook, Apr 9, 7:10 PM EDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 710 PM EDT Mon Apr 9 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-111000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 710 PM EDT Mon Apr 9 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A stationary frontal boundary just north of northern Lake and Volusia Counties will continue to generate scattered to numerous showers and lightning storms into tonight. While most of the activity is expected to stay across north Florida, some of the storms could redevelop or sag southward into central Florida, north of I-4. Any showers or storms that redevelop Storms will move eastward at 25 to 30 mph with highest chance across Lake, Volusia, Seminole and Orange counties. Torrential downpours and cloud to ground lightning strikes will be the main storm threats. An isolated wind gust to 30 or 40 MPH will also be possible. One or two inches of rain will be possible in some locations, resulting in temporary ponding of water, especially in urbanized and poor drainage areas. .MARINE THUNDERSTORM GUST IMPACT... And lightning storms which develop tonight will likely remain north of greater Orlando and Cape Canaveral, moving east at near 25 knots. The primary threats to boaters on inland lakes, the intracoastal and near shore Atlantic waters will be wind gusts of 30 to 34 knots and frequent lightning strikes. Be aware of storms approaching quickly from the west. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A weak frontal boundary will oscillate over central Florida through Tuesday, resulting in an unsettled weather pattern with a chance for beneficial rains through Tuesday night along with a chance for lightning storms. Severe weather is not expected at this time, but dangerous cloud to ground lightning and local heavy rains will be possible. Behind the front, north winds around 20 knots will produce hazardous boating conditions over the Atlantic waters on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Bragaw/Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:43 PM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 92 min |
| Apr 9, 11:56 PM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 2 hr |
| Apr 10, 6:43 AM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 2 hr |
| Apr 10, 10:53 AM EDT | Special Weather Statement | MLB | Orange | 37 min |
| Apr 10, 11:16 AM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 29 min |
| Apr 10, 11:35 AM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 40 min |
| Apr 10, 11:53 AM EDT | Special Weather Statement | MLB | Brevard, Orange, Osceola | 82 min |
| Apr 10, 12:22 PM EDT | Special Marine Warning | MLB | 53 min | |
| Apr 10, 12:47 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 88 min |
| Apr 10, 12:55 PM EDT | Special Marine Warning | MLB | 65 min | |
| Apr 10, 12:59 PM EDT | Special Weather Statement | MLB | Brevard | 61 min |
| Apr 10, 1:54 PM EDT | Special Marine Warning | MLB | 51 min | |
| Apr 10, 2:00 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 60 min |
| Apr 10, 2:31 PM EDT | Special Marine Warning | MLB | 59 min | |
| Apr 10, 3:16 PM EDT | Special Weather Statement | MLB | Martin | 44 min |
| Apr 10, 3:23 PM EDT | Special Marine Warning | MLB | 82 min |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.